Friday, September 20, 2013

Okay.

I went into the psych ward soon after my mom died.  The visiting psychiatrist was Dr R.  She was there in the AM, saw all of us, tweaked meds if necessary, and left until the next morning.  I felt immediately safe and heard and helped by her.  After release from the ward, I began seeing Dr R at the mental health clinic where I saw my therapists and previous doctor.  I saw Dr R once or twice after release but her schedule was full so they had me start seeing Dr S. 

I really liked Dr S.  He listened and was open to trying new things, increasing or decreasing meds, etc.  I saw him a handful of times.  He had me on 10mg of Saphris (a mood stabilizer) and then raised it to 20.  The 20mg was working well.

Dr S left the clinic and I was moved back to Dr R.  In our appointment in July (our first since I started seeing Dr S) she was positive the 20mg of Saphris was a mistake and wouldn’t listen when I told her, no, it wasn’t a mistake, that’s what he had me on.  So she halved the Saphris back to 10mg.

Since July I’ve been on 10mg of Saphris.  In the last month or so I have been having insane issues that come and go.  Feeling hazy, vision blurring, having no ability to touch type because I have no muscle memory to do so, not being able to spell simple words, forgetting what I’m saying half way through sentences, stumbling, depression, suicidal ideation, on and on and on.  Supremely bad and terrifying stuff.  I saw Dr R a few days ago and read the list of shit I’ve been trying to keep track of.  She said she was increasing my Saphris back to the 20mg.  Then she said something that surprised me.

“The reason I lowered it is that 20mg is a really, REALLY high dosage.  We don’t even prescribe that to people with schizophrenia.”  It looks like I’ve crossed a new line of crazy!

I don’t know if the increased dosage will help but I have to at least try since timing seems to point to that being the problem. I saw my therapist after and she suggested that, if the symptoms don’t stop after being on the increased dosage for a few weeks, I should consider seeing my primary doctor to rule out anything else that might be causing them.  Which is a good idea, since the symptoms are so bizarre.  

I’ve decided to start working on The Dialectical Behavior Therapy Skills Workbook.  I’m starting slow with just a few of the exercises at a time.

So, yeah, here we are.  Terror and all.

4 comments:

  1. Based on my source, it doesn't sound way out of line to be on 20 mg total per day... I hope you feel better soon! :)

    http://www.rxlist.com/saphris-drug/indications-dosage.htm

    ReplyDelete
  2. I hope the increase in the drug dosage works for you. You've had a lot of progress and I know you are determined to get even better.

    ReplyDelete
  3. Wow, that dr is super professional. -_- Seriously, "we don't even prescribe that to people with schitzophrenia" is wrong on multiple levels IMO.

    Meandered here from the Fat Nutritionist btw, and really love your writing. Hoping new-old med dosage works for you!

    ReplyDelete
    Replies
    1. I know, right! Ugh, doctors are just...assholes sometimes. Aw, thank you so much! That makes me so damn happy!

      Delete

If you're asking a question, please include your email address in your comment so I can contact you! <3